Mississippi, 2002Flood in Mississippi, June 20, 2002
June 20, 2002 · NWS LIX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 20, 1:35 AM CST, 11 hours 25 minutes earlier.
Area forecast discussion, Jun 20, 1:35 AM CST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
235 AM CDT THU JUN 20 2002
HAD TO DO A QUICK UPDATE TO REAPPLY POPS TO THE AREA FOR THE
REMAINDER OF TONIGHT IN RESPONSE TO TROPICAL RESURGENCE UNDER A 500
MB COLD POOL. THIS IS QUITE TYPICAL OF A NOCTURNAL SUMMERTIME
PATTERN.
KEY FEATURE WILL BE THE APPROACHING STRONG TROPICAL WAVE CURRENTLY
IN THE BAHAMAS AND SOUTH FLORIDA. THIS IS PROGGED BY ALL THE MODELS
TO MOVE ACROSS THE EASTERN GULF STATES TODAY AND FRIDAY AND ARRIVING
INTO OUR AREA LATE SATURDAY OR SUNDAY.
IN THE SHORT-TERM...LIKE THE AVN MODEL SOLUTION OVERALL BUT THINK
SLIGHTLY HIGHER ON POPS TODAY ACROSS THE BOARD...GIVING RESPECT TO
THE COLD POOL IN THE BASE OF THE UPPER LEVEL TROUGH AND THE
CONTINUAL INCREASE IN LOW LEVEL TROPICAL MOISTURE TODAY. WILL GO
WITH 50 PERCENT ACROSS THE BOARD FOR TODAY...DROP BACK TO 10 PERCENT
FOR TONIGHT AS LEE-SIDE TROPICAL WAVE INFLUENCES START ADVECTING
CONTINENTAL DRIER AIR AS INDICATED IN THE WATER VAPOR LOOP. AVN
MODEL SOUNDINGS SHOW HIGH P.W. AIR DROPPING BELOW 1.25 INCHES FOR
FRIDAY AFTERNOON AND BELOW 1 INCH THEREAFTER.
IN THE LONGER-TERM...AS THE TROPICAL WAVE MOVES TO THE WEST OF THE
FORECAST AREA...EXPECTING A DRASTIC INCREASE IN TROPICAL MOISTURE
ONCE AGAIN FOR THE LATTER HALF OF THE WEEKEND. WILL SHOW 30 PERCENT
SEA-BREEZE TYPE POPS FOR SATURDAY AND SCATTERED (40-50 PERCENT) FOR
SUNDAY AND MONDAY.
MCB 88/68/91/65 5111 BTR 89/69/91/66 5111
MSY 88/74/90/73 5121 GPT 89/69/89/67 5121
.NEW...NONE
LA...NONE.
MS...NONE.
24
In the hours before
Special weather statement, Jun 20, 10:00 AM CST, 3 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-21200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 20 2002
.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE AREA NEAR THE MISSISSIPPI RIVER
DELTA IN COMBINATION WITH DEEP TROPICAL MOISTURE WILL CONTINUE THE
THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
DECREASING IN COVERAGE TONIGHT.
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING....WIND GUSTS AROUND 30 MPH...AND BRIEF
HEAVY RAINFALL AT TIMES. SEVERE THUNDERSTORMS ARE NOT EXPECTED
THROUGH TONIGHT.
.ACTIONS...
NONE.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Flood, Jackson
- When
- June 20, 1:00 PM CST to 4:00 PM CST
- Where
- Jackson County, Pascagoula
- Reported by
- NEWSPAPER
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
Two to four inches of rain fell in a short period of time causing considerable street flooding in the Pascagoula and Moss Point areas.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 20, 20021 death · 5 events
- Hail in New Mexico, June 20, 2002$250,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 20, 2002$128,000 · 1.75 in hail · 4 events
- Hail in Iowa, June 20, 2002$91,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2002$100,000 · 1.5 in hail · 6 events
- Hail in Nebraska, June 20 to 21, 2002$77,000 · 2 in hail · 7 events
- Lightning Strike in Texas, June 20, 20021 injured · 1 event
- Hail and Damaging Wind in Colorado, June 20 to 21, 200265 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, June 20 to 21, 20022 in hail · 8 events
- Flash Flooding and Hail in Colorado, June 20, 20021.5 in hail · 6 events
- Damaging Winds in Mississippi, June 20, 2002$12,000 · 3 events
- Hail and Damaging Winds in Michigan, June 20, 200260 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302085.